Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS Boston/Norton, MA

June 9, 2015Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 9, 2015, 4:32 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 4:32 PM EDT (20:32 UTC)
Expired
Jun 9, 2015, 5:15 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:45 PM EDTTSTM WND DMGMonson, MATREE AND WIRES DOWN ON UPPER PALMER ROAD.
Jun 9, 4:55 PM EDTTSTM WND DMGBrimfield, MATREE AND WIRES DOWN ON MULCARE ROAD
Jun 9, 4:59 PM EDTTSTM WND DMGBrookfield, MATREE DOWN ON LONG HILL ROAD
Jun 9, 5:00 PM EDTTSTM WND DMGBrookfield, MALARGE TREE BRANCH DOWN ON ROUTE 148...TREE DOWN ON POST ROAD
Jun 9, 5:05 PM EDTTSTM WND DMGNorth Brookfield, MALARGE BRANCH DOWN ON SCHOOL STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:16 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS51 KBOX 092032
SVRBOX
MAC013-015-027-092115-
/O.NEW.KBOX.SV.W.0018.150609T2032Z-150609T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 515 PM EDT

* AT 432 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER SPRINGFIELD...AND WAS MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AGAWAM...WEST
  SPRINGFIELD...LUDLOW...SOUTH HADLEY...LONGMEADOW...SUFFIELD...EAST
  LONGMEADOW...BELCHERTOWN...WILBRAHAM...OXFORD...CHARLTON...
  PALMER...SPENCER...SOMERS...LEICESTER AND WARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4243 7208 4217 7188 4203 7244 4204 7251
      4203 7257 4202 7259 4203 7264 4215 7271
TIME...MOT...LOC 2032Z 245DEG 34KT 4211 7257 
$$

KJC
1 follow-up statement
532 
WWUS51 KBOX 092058
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT TUE JUN 9 2015

MAC013-015-027-092115-
/O.CON.KBOX.SV.W.0018.000000T0000Z-150609T2115Z/
HAMPSHIRE MA-HAMPDEN MA-WORCESTER MA-
458 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN HAMPDEN AND SOUTHWESTERN
WORCESTER COUNTIES...

AT 458 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER PALMER...OR 15 MILES NORTHEAST OF SPRINGFIELD...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BELCHERTOWN...WILBRAHAM...OXFORD...CHARLTON...PALMER...SPENCER...
LEICESTER...WARE...STURBRIDGE...MONSON...BARRE...HAMPDEN...WARREN...
NORTH BROOKFIELD...WEST BROOKFIELD...BRIMFIELD...BROOKFIELD...
HARDWICK...EAST BROOKFIELD AND OAKHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

&&

LAT...LON 4240 7208 4217 7189 4204 7240 4221 7240
TIME...MOT...LOC 2058Z 245DEG 34KT 4222 7226 

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:59 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 9, 3:59 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT TUE JUN 9 2015

.SYNOPSIS...
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS CONNECTICUT AND WESTERN-CENTRAL MASSACHUSETTS. A COLD
FRONT WILL PUSH OFFSHORE TONIGHT. DRY AND WARM WEATHER FOLLOWS
WEDNESDAY...BUT ANOTHER COLD FRONT MAY BRING A FEW AFTERNOON
THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...MAINLY ALONG AND
SOUTH OF THE MASSACHUSETTS TURNPIKE. DRY AND WARM FRIDAY LOOKS TO BE
SHORT LIVED AS ANOTHER SYSTEM MAY BRING A PERIOD OF SHOWERS AND
ISOLATED THUNDERSTORMS SATURDAY. DRY WEATHER RETURNS SUNDAY WITH
ANOTHER RISK OF SHOWERS EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
430 AM UPDATE...

*** A FEW STRONG TO POSSIBLE SEVERE THUNDERSTORMS LATE THIS
  AFTERNOON UNTIL EARLY EVENING WEST OF THE CENTRAL HILLS ***

POTENT SHORTWAVE CONTINUES TO MOVE ACROSS PA AND INTO UPSTATE NY.
THIS SHORTWAVE HAS PUSHED THE COLD FRONT ACROSS THE MOHAWK VALLEY
AND IS BEGINNING TO ENTER EASTERN NY/WESTER MA.

CONVECTION HAS FIRED ALONG AND OUT AHEAD OF THIS FRONT...IN
LOCATIONS WHERE THE CLOUDS BROKE OUT EARLIER THIS AFTERNOON. 0-6
KM SHEAR VALUES ARE 40-50 KTS AND WITH LITTLE IN THE WAY OF
INSTABILITY APPEARS THAT THE SHEAR IS OVERCOMING THE LACK OF CAPE.
STILL BELIEVE THAT HEAVY RAIN...AND STRONG/DAMAGING WINDS WILL BE
THE MAIN THREATS. ALSO COULD SEE SOME SMALL HAIL...ESP WHEN TEMPS
ALOFT BEGIN TO COOL OVER THE NEXT HOUR. BELIEVE OUR SEVERE THREAT
WILL LAST BETWEEN 20-23Z WHEN THE HEIGHT AND TEMPS ALOFT BEGIN TO
QUICKLY DROP. STORMS WILL STRUGGLE EAST OF WORCESTER COUNTY HAS
MUCH OF THE EAST HAS BEEN SOCKED IN ALL DAY AND BEEN INFLUENCED
FROM THE STABLE MARINE AIR.

OTHERWISE...OUT EAST CONDITIONS CONTINUE TO BE SOCKED IN AS SOUTHERN
FLOW HAS KEPT THE MARINE STRATUS AND FOG OVER THE CAPE AND THE
ISLANDS.

TONIGHT...

A FEW ISOLATED SHOWERS MAY CONTINUE TO LINGERING ACROSS THE REGION
BUT ANY CONVECTION WILL BEGIN TO WANE DUE TO LOSS OF HEATING.
STRATUS AND FOG WILL CONTINUE ACROSS THE EAST COASTLINE THANKS TO
CONTINUOUS SOUTHERN STREAM FLOW AND GULF MOISTURE. THE COLD FRONT
WILL PUSH THROUGH THE REGION SWITCHING THE WINDS FROM THE SOUTH TO
THE WEST BRINGING IN DRY AIR. THIS WILL ALSO PUSH THE STRATUS AND
FOG OFFSHORE. OVERNIGHT TEMPS WILL DROP MID 50S TO LOW 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...

TOMORROW....

GUIDANCE SHOWS A GOOD AMOUNT OF SUBSIDENCE BEHIND THE PASSAGE OF
TONIGHT'S FRONT AND WITH WEAK HIGH PRESSURE MOVING
IN...ANTICIPATE DRY WEATHER. AS THE HIGH PRESSURE MOVES
OVERHEAD...RETURN FLOW WILL OCCUR SWITCHING THE WINDS BACK TO THE
SOUTH. 850MB TEMPS WARM TO 12- 14C BY THE AFTERNOON WHICH WILL
HELP TEMPS REACH INTO THE MID TO LOWER 80S. LOW CONFIDENCE ON SEA
BREEZE DEVELOPMENTS...BUT IF IT DOES DEVELOPMENT THEN TEMPS ALONG
THE COAST LINE WILL BE COOLER THAN CURRENTLY FORECAST. SOUTH COAST
WILL BE COOLER THANKS TO ONSHORE FLOW.

SMOKE FROM FIRES IN CENTRAL CANADA WILL BEGIN TO FILTER INTO THE
REGION TOMORROW WHICH COULD CREATE HAZY CONDITIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

HIGHLIGHTS...

* SUMMER-LIKE WARMTH AND HUMIDITY THU WITH A FEW PM THUNDERSTORMS
  POSSIBLE
* DRY AND WARM FRI BUT LOWER HUMIDITY
* SPLIT WEEKEND....SHOWERS SAT THEN DRY SUNDAY

SYNOPTIC OVERVIEW AND GUIDANCE EVALUATION...

A SOMEWHAT ACTIVE PATTERN WITH CHANGEABLE WEATHER EVERY FEW DAYS...
COURTESY OF A STRONG EASTERN PACIFIC JET YIELDING SPLIT FLOW
ACROSS THE CONUS. THIS WILL RESULT IN SEVERAL NORTHERN STREAM
SHORT WAVE TROUGHS AND ASSOCIATED FRONTAL BOUNDARIES IMPACTING OUR
WEATHER THU...SAT AND AGAIN EARLY NEXT WEEK. IN BETWEEN...MANY DRY
DAYS WITH MILD TO WARM TEMPERATURES. AS FOR MODEL
PREFERENCES...SURPRISINGLY BOTH ENSEMBLES AND DETERMINISTIC
GUIDANCE ARE VERY CLOSE ON TIMING AND AMPLITUDE OF EACH SHORT WAVE
TROUGH. THUS SLIGHTLY ABOVE AVERAGE FORECAST CONFIDENCE.

DETAILS...

WEDNESDAY NIGHT...

MILD TEMPERATURES EXPECTED WEDNESDAY NIGHT OUT AHEAD OF AN
APPROACHING COLD FRONT. WEAK FORCING AND MARGINAL ELEVATED
INSTABILITY AHEAD OF APPROACHING SHORT WAVE BUT DEEP LAYER MOISTURE
IS LACKING. SO DESPITE THE GFS QPF ACROSS OUR REGION...AGREE WITH
MODEL CONSENSUS ON A MAINLY DRY NIGHT.

THURSDAY...

A VERY SUMMER-LIKE DAY WITH TEMPS WELL INTO THE 80S ALONG WITH DEW
PTS IN THE 60S. IN ADDITION A RISK OF PM SHOWERS/TSTMS AS NEXT SHORT
STREAM SHORT WAVE AND ATTENDING COLD FRONT MOVES ACROSS THE AREA.
TIMING OF THE FRONT IS FAIRLY PROGRESSIVE SO POST FRONTAL AIRMASS
MAY BE OVERSPREADING THE INTERIOR DURING THE AFTERNOON. THUS
GREATEST RISK FOR SHOWERS/T-STORMS LIKELY ACROSS RI AND SOUTHEAST MA
GIVEN CURRENT TIMING. DESPITE ALL MODEL GUIDANCE OFFERING 1000-1500
J/KG OF MUCAPE AND 30-40 KT OF DEEP LAYER SHEAR...MODELS NOT
GENERATING MUCH QPF. THIS IS A RED FLAG AND LIKELY DUE TO DEEP MID
LEVEL DRY AIR ALONG WITH LACK OF SURFACE CONVERGENCE GIVEN POSITION
OF THE FRONT. NEVERTHELESS NEED TO WATCH THU AFTN FORECAST FOR RISK
OF SHOWERS/TSTMS ACROSS RI AND SOUTHEAST MA.

FRIDAY...

MEAN TROUGH AXIS MOVES EAST OF THE REGION WITH POST FRONTAL AIRMASS
PROVIDING SLIGHTLY LOWER HUMIDITY WITH DEW PTS IN THE 50S TO NEAR
60...BUT STILL WARM WITH HIGHS WELL INTO THE 80S. RISING HEIGHTS
SUPPORT DRY WEATHER AS WELL. COOLER AT THE COAST WITH LATE DAY
SEABREEZES LIKELY.

FRI NIGHT AND SATURDAY...

PROGRESSIVE BUT ACTIVE WEATHER PATTERN CONTINUES WITH NEXT NORTHERN
STREAM SHORT WAVE PROVIDING ANOTHER RISK FOR SHOWERS AND T-STORMS.
GIVEN CLOUDS AND POTENTIAL PRECIPITATION...EXPECT A RETURN TO
SEASONABLE TEMPERATURES. HOWEVER IT WILL BE SOMEWHAT MUGGY WITH DEW
PTS CLIMBING BACK INTO THE 60S.

SUNDAY...

DEFINITELY THE BETTER OF THE TWO WEEKEND DAYS AS BOTH ENSEMBLES AND
DETERMINISTIC GFS AND ECMWF SUGGEST SHORT WAVE RIDGING MOVES ACROSS
THE AREA PROVIDING A RETURN TO DRY AND SEASONABLE TEMPS. COMFORTABLE
TOO WITH DEW PTS FALLING BACK INTO THE 50S. SHAPING UP TO BE A REAL
NICE DAY.

EARLY NEXT WEEK...

ACTIVE PATTERN CONTINUES WITH ANOTHER RISK FOR SHOWERS AND T-STORMS.
AS EXPECTED MODELS DIFFER ON TIMING AT THIS FORECAST RANGE. TEMPS
LOOKS SEASONABLE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

TODAY...MODERATE CONFIDENCE. MVFR TO VFR OUT WEST WITH IFR
CONDITIONS OUT EAST. COULD SEE A FEW STRONG TO SEVERE
THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON WEST OF ORH. OTHERWISE
MARINE STRATUS WILL DOMINATE ACROSS EASTERN SITES.

TONIGHT...ISOLATED SHRA TO PUSH NORTH AND EAST BY AROUND 00Z-03Z
AS COLD FRONT CROSSES THE REGION. EXPECT FRONT TO PUSH OFFSHORE BY
AROUND 09Z-11Z. MAY SEE PATCHY FOG WITH MVFR-IFR VSBYS.

WEDNESDAY...LEFTOVER MVFR VSBYS IN THE EARLY MORNING IMPROVING TO VFR.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. VFR...COULD SEE A FEW
MVFR CIGS THIS AFTERNOON.

KBDL TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA TO APPROACH
SOMETIME BETWEEN 19Z-23Z. LOW RISK OF HAIL AND GUSTY WINDS WITH
ANY STORM MOVING OVER THE TERMINAL.

OUTLOOK /WEDNESDAY NIGHT THROUGH SUNDAY/...

WEDNESDAY NIGHT...MODERATE TO HIGH CONFIDENCE.  MAINLY VFR BUT SOME
MVFR-IFR CIGS/VSBYS MAY DEVELOP LATE ACROSS SOUTHEAST NEW ENGLAND.

THURSDAY...MODERATE CONFIDENCE.  MAINLY VFR BUT A FEW
AFTERNOON/EVENING THUNDERSTORMS ARE POSSIBLE SOUTH OF MA
TURNPIKE...BUT LOW CONFIDENCE IF THEY ARE ABLE TO DEVELOP.

FRIDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.

SATURDAY...MODERATE CONFIDENCE.  MVFR-IFR CONDITIONS POSSIBLE IN A
PERIOD OF SHOWERS/ISOLATED THUNDERSTORMS.

SUNDAY...HIGH CONFIDENCE FOR DRY WEATHER AND VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

TONIGHT...COLD FRONT WILL PASS OVER THE WATERS SWITCHING THE WINDS
FROM THE SOUTH TO THE WEST. ANTICIPATE PATCHY FOG AND STRATUS
AHEAD OF THE FRONT THEN DIMINISHING BEHIND. SEAS WILL SLOWLY
DIMINISH THROUGHOUT THE NIGHT.

WEDNESDAY...LINGER SEAS AND SWELLS WILL DIMINISH THROUGH THE DAY.
WINDS WILL SWITCH BACK TO THE SOUTH AS HIGH PRESSURE BUILDS.

OUTLOOK /WEDNESDAY NIGHT THROUGH SUNDAY/...

MODERATE TO HIGH CONFIDENCE.  OVERALL...WINDS AND SEAS SHOULD REMAIN
BELOW SCA THRESHOLDS MOST OF THE PERIOD.  HOWEVER...A PERIOD OF NEAR
SHORE SOUTHWEST WIND GUSTS NEAR 25 KNOTS AND CHOPPY SEAS POSSIBLE
THURSDAY AFTERNOON.  ALSO...MAY HAVE TO WATCH FOR A FEW STRONG
THUNDERSTORMS ESPECIALLY NEAR THE SOUTH COAST THURSDAY AFTERNOON AND
EVENING.  FINALLY...A PERIOD OF SHOWERS AND ISOLATED THUNDERSTORMS
ARE POSSIBLE SATURDAY. IMPROVING WEATHER ARRIVES SUNDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL NOON EDT WEDNESDAY FOR ANZ250-
     254>256.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...NOCERA
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Jun 9, 3:19 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
319 PM EDT TUE JUN 9 2015

CTZ002>004-MAZ002>004-008>012-101930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-
319 PM EDT TUE JUN 9 2015

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS AND WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EARLY EVENING...MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS
TURNPIKE. HOWEVER...CONFIDENCE ON WHETHER STORMS ARE ABLE TO
DEVELOP IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ005>007-013>024-026-RIZ001>008-101930-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
319 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EARLY EVENING...MAINLY ALONG AND SOUTH OF THE MASSACHUSETTS
TURNPIKE. HOWEVER...CONFIDENCE ON WHETHER STORMS ARE ABLE TO
DEVELOP IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-101930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
319 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED STRONG THUNDERSTORM OR TWO CAN NOT BE RULED OUT ALONG
THE WATERS EAST OF ESSEX COUNTY. THE MAIN THREAT WOULD BE GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON...MAINLY FROM BOSTON HARBOR TO WATERS ADJACENT TO THE
IMMEDIATE SOUTH COAST. CONFIDENCE ON WHETHER ANY STORMS ARE ABLE
TO DEVELOP IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 9, 3:01 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT TUE JUN 9 2015

MAZ003-008-091945-
EASTERN FRANKLIN-WESTERN HAMPSHIRE-
301 PM EDT TUE JUN 9 2015

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CHESTERFIELD...OR NEAR
NORTHAMPTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...NORTHAMPTON...GREENFIELD...ORANGE...DEERFIELD...ATHOL...
MONTAGUE...HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...
WILLIAMSBURG...HUNTINGTON...BERNARDSTON...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY AND WESTHAMPTON.

LAT...LON 4248 7284 4245 7276 4246 7266 4255 7267
      4263 7264 4265 7259 4269 7259 4273 7254
      4272 7228 4264 7222 4258 7228 4252 7225
      4241 7247 4243 7249 4241 7266 4237 7267
      4236 7274 4227 7274 4226 7281 4238 7295
TIME...MOT...LOC 1900Z 231DEG 30KT 4237 7279

KJC
Special weather statement, Jun 9, 3:20 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT TUE JUN 9 2015

CTZ002-MAZ008>011-092000-
HARTFORD-EASTERN HAMPDEN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN
HAMPSHIRE-
320 PM EDT TUE JUN 9 2015

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORFOLK...OR 11 MILES NORTH OF TORRINGTON...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...NORTHAMPTON...
AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...EASTHAMPTON...
LONGMEADOW...SUFFIELD...EAST LONGMEADOW...WILBRAHAM...GRANBY...
SOUTHWICK...MONSON...SOUTHAMPTON...HADLEY AND HAMPDEN.

LAT...LON 4212 7306 4215 7307 4215 7303 4226 7300
      4244 7273 4209 7236 4196 7289 4197 7289
      4197 7303 4204 7301 4204 7306 4211 7307
TIME...MOT...LOC 1919Z 239DEG 49KT 4200 7319

KJC
Special weather statement, Jun 9, 4:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT TUE JUN 9 2015

MAZ002-003-092045-
WESTERN FRANKLIN-EASTERN FRANKLIN-
402 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN FRANKLIN COUNTY...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ADAMS...OR NEAR NORTH ADAMS...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...MONROE...NORTHFIELD...BERNARDSTON...BUCKLAND...
SHELBURNE...COLRAIN...GILL...CHARLEMONT...WARWICK...LEYDEN...HEATH...
ROWE...HAWLEY AND HOOSAC TUNNEL.

LAT...LON 4272 7231 4255 7288 4255 7292 4256 7297
      4266 7295 4267 7300 4270 7295 4270 7302
      4274 7302
TIME...MOT...LOC 2001Z 239DEG 35KT 4260 7309

KJC
Special weather statement, Jun 9, 4:23 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT TUE JUN 9 2015

MAZ003-004-010>012-092115-
NORTHERN WORCESTER-SOUTHERN WORCESTER-EASTERN HAMPDEN-EASTERN
FRANKLIN-EASTERN HAMPSHIRE-
423 PM EDT TUE JUN 9 2015

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER SPRINGFIELD...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...
AMHERST...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
AUBURN...LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...WILBRAHAM...
OXFORD...MILLBURY...CHARLTON AND PALMER.

LAT...LON 4251 7217 4216 7171 4202 7259 4217 7272
TIME...MOT...LOC 2022Z 239DEG 44KT 4214 7256

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:17 AM EDTSmall Craft AdvisoryBOX9 hr
Jun 9, 3:01 PM EDTSpecial Weather StatementBOXFranklin44 min
Jun 9, 3:20 PM EDTSpecial Weather StatementBOXHampden, Hampshire40 min
Jun 9, 3:44 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester61 min
Jun 9, 4:02 PM EDTSpecial Weather StatementBOXFranklin43 min
Jun 9, 4:23 PM EDTSpecial Weather StatementBOXHampden, Worcester52 min
Jun 9, 4:34 PM EDTAreal Flood WarningBOXHampden, Hampshire, Worcester116 min
Jun 9, 5:05 PM EDTAreal Flood WarningBOXHampden, Worcester115 min
Jun 9, 5:16 PM EDTSevere Thunderstorm WarningBOXWorcester29 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.